Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 28, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 14, 2016, 2:52 PM EDT for Harnett County, Johnston County, Wake County, North Carolina. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2016, 2:52 PM EDT (18:52 UTC)
- Expired
- Mar 14, 2016, 3:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Harnett County, NC, Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 39 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 2:58 PM EDT | TSTM WND DMG | 2 Sw Fuquay-Varina, NC | STRONG WINDS CAUSED PROPERY DAMAGE... INCLUDING A DESTROYED PLAYSET... MINOR SIDING DAMAGE AND A DISPLACED AC UNIT |
| Mar 14, 2:58 PM EDT | HAIL 0.88 | 1 Ssw Fuquay-Varina, NC | A LOT OF NICKEL SIZE HAIL. |
| Mar 14, 2:58 PM EDT | HAIL 0.88 | 1 Ssw Fuquay-Varina, NC | A LOT OF NICKLE SIZE HAIL. |
| Mar 14, 3:18 PM EDT | HAIL 0.75 | 1 E Fuquay-Varina, NC | IN FUQUAY VARINA AT N. MAIN AND JUDD PARKWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
016
WUUS52 KRAH 141852
SVRRAH
NCC085-101-183-141930-
/O.NEW.KRAH.SV.W.0028.160314T1852Z-160314T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
252 PM EDT MON MAR 14 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 330 PM EDT
* AT 252 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
FUQUAY-VARINA...OR 10 MILES NORTHWEST OF LILLINGTON...AND MOVING
EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...LILLINGTON...GARNER...FUQUAY-VARINA...ANGIER...BENSON...
HOLLY SPRINGS...COATS...SEMINOLE AND BUIES CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3528 7899 3548 7901 3558 7892 3560 7897
3575 7861 3537 7852
TIME...MOT...LOC 1852Z 248DEG 13KT 3553 7892
$$
ELLIS3 follow-up statements
469
WWUS52 KRAH 141908
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT MON MAR 14 2016
NCC085-101-183-141930-
/O.CON.KRAH.SV.W.0028.000000T0000Z-160314T1930Z/
JOHNSTON NC-WAKE NC-HARNETT NC-
308 PM EDT MON MAR 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WEST CENTRAL JOHNSTON...SOUTHWESTERN WAKE AND NORTHEASTERN
HARNETT COUNTIES...
AT 308 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
FUQUAY-VARINA...OR 8 MILES NORTH OF LILLINGTON...MOVING NORTHEAST AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...GARNER...FUQUAY-VARINA...ANGIER...HOLLY SPRINGS...LAKE
BENSON...DUNCAN...LAKE WHEELER AND RAVEN ROCK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3544 7891 3551 7896 3558 7892 3565 7885
3575 7861 3550 7855
TIME...MOT...LOC 1908Z 239DEG 23KT 3552 7886
$$
ELLIS261
WWUS52 KRAH 141919
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT MON MAR 14 2016
NCC085-101-183-141930-
/O.CON.KRAH.SV.W.0028.000000T0000Z-160314T1930Z/
JOHNSTON NC-WAKE NC-HARNETT NC-
319 PM EDT MON MAR 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WEST CENTRAL JOHNSTON...SOUTHWESTERN WAKE AND NORTHEASTERN
HARNETT COUNTIES...
AT 319 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
FUQUAY-VARINA...OR 9 MILES NORTH OF LILLINGTON...MOVING EAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...GARNER...FUQUAY-VARINA...ANGIER...HOLLY SPRINGS...LAKE
BENSON...DUNCAN...LAKE WHEELER AND RAVEN ROCK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3546 7892 3551 7896 3557 7888 3565 7883
3575 7861 3550 7855
TIME...MOT...LOC 1919Z 248DEG 13KT 3553 7882
$$
ELLIS148
WWUS52 KRAH 141928
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
328 PM EDT MON MAR 14 2016
NCC085-101-183-141938-
/O.EXP.KRAH.SV.W.0028.000000T0000Z-160314T1930Z/
JOHNSTON NC-WAKE NC-HARNETT NC-
328 PM EDT MON MAR 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JOHNSTON...
SOUTHWESTERN WAKE AND NORTHEASTERN HARNETT COUNTIES WILL EXPIRE AT
330 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3546 7892 3551 7896 3557 7888 3565 7883
3575 7861 3550 7855
TIME...MOT...LOC 1925Z 248DEG 13KT 3553 7882
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 2:20 PM EDT, 32 minutes earlier.
Area forecast discussion, Mar 14, 2:20 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 220 PM EDT MON MAR 14 2016 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL CROSS OUR REGION LATE THIS AFTERNOON THROUGH TONIGHT...BRINGING UNSETTLED WEATHER. A WEAK FRONTAL ZONE WILL HOVER NEAR THE NORTH CAROLINA VIRGINIA BORDER THROUGH TUESDAY MORNING... BEFORE LIFTING NORTHWARD AS A WARM FRONT TUESDAY AFTERNOON. A COLD FRONT WILL DROP SOUTHEAST INTO THE AREA WEDNESDAY NIGHT... STALL OUT OVER THE CAROLINAS THROUGH THURSDAY... THEN PUSH TO OUR SOUTHEAST THURSDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 220 PM MONDAY... WITH THE EXCEPTION OF THE LOW STRATUS STILL IN PLACE NORTH OF THE BOUNDARY ACROSS THE FAR NRN TIER OF NC... THE STRATUS ELSEWHERE HAS LIFTED AND MIXED OUT... ALLOWING FOR GOOD HEATING OVER THE SRN TWO THIRDS OF THE FORECAST AREA. CONVECTION IS UNDERWAY ACROSS THE CENTRAL/SRN PIEDMONT AND WRN SANDHILLS... WITH SHOWERS POPPING UP FROM THE TRIANGLE SW TOWARD ROCKINGHAM. THESE WILL INCREASE IN COVERAGE AND INTENSITY AS THEY HEAD ENE INTO MARKEDLY MORE MOIST (DEWPOINTS IN THE 60S) AND UNSTABLE AIR IN THE ERN SANDHILLS AND COASTAL PLAIN OVER THE NEXT SEVERAL HOURS. WEAK VORTICITY OVER THE ERN CAROLINAS -- SE OF THE POTENT UPPER WAVE NOW OVER CENTRAL KY/TN - - AND ITS ATTENDANT DPVA ALONG WITH A MAX IN STJ-INDUCED UPPER DIVERGENCE WILL PROVIDE EXTRA DYNAMIC SUPPORT FOR THIS CONVECTION. LOW LEVEL LAPSE RATES ARE ALREADY NEAR 7.5 C/KM AND RISING... WITH INCOMING MID LEVEL LAPSE RATES OF 7-7.5 C/KM... AND MLCAPE IS ALREADY UP TO 1500 J/KG WITH 40 KTS OF EFFECTIVE DEEP LAYER SHEAR... SO SEE NO REASON WHY THESE WON'T CONTINUE TO GROW UPSCALE... PARTICULARLY WITH -10C TO -30C LAYER CAPE UP TO 400 J/KG. WILL FOCUS HIGHEST POPS FROM THE TRIANGLE TO THE SOUTH AND EAST THROUGH THE REST OF THE AFTERNOON. THEN... THE NEGATIVELY TILTED SHORTWAVE TROUGH WILL SWING THROUGH VA/NC THIS EVENING AND OVERNIGHT... LIKELY GENERATING A MORE ORGANIZED BAND OF SHOWERS AND STORMS EXPECTED TO PIVOT ENE OVER WRN/NRN NC WITH LESSER COVERAGE TO THE SOUTH AND EAST... WHERE DEEP LAYER SHEAR AND DYNAMIC FORCING FOR ASCENT SHOULD BE A BIT LOWER. DESPITE THE DECREASE IN LOW LEVEL WARMTH NEAR AND SOON AFTER SUNSET AS WELL AS THE ANTICIPATED DIP IN THE HIGH MID- LEVEL LAPSE RATES... THE BETTER KINEMATICS SHOULD HELP BOOST STORM INTENSITY AND ORGANIZATION. LARGE HAIL REMAINS THE PRIMARY THREAT AREAWIDE... WITH A SLIGHTLY LOWER RISK OF DAMAGING WINDS. FOLLOWING THE EXPERIMENTAL HRRR TIMING... WE SHOULD SEE STORMS MOVING OUT OF THE NE CWA NEAR OR SOON AFTER MIDNIGHT... WITH A CLEARING TREND FROM SW TO NE LATE. RESIDUAL LOW LEVEL MOISTURE IN THE NE CWA COULD LEAD TO AREAS OF FOG OR SHALLOW STRATUS BEFORE THE DRIER DEWPOINTS ARRIVE VERY LATE TONIGHT... HOWEVER CONFIDENCE IN THIS IS LOW. AFTER HIGHS THIS AFTERNOON FROM AROUND 70 NEAR THE VA BORDER TO THE UPPER 70S/LOWER 80S ELSEWHERE... EXPECT LOWS TONIGHT IN THE MID TO UPPER 50S (NW TO SE). -GIH && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 155 PM MONDAY... TUESDAY AND TUESDAY NIGHT...MID LEVEL S/W AND ATTENDANT SFC COLD FRONT WILL EXIT OUR FAR EASTERN COUNTIES PRIOR TO DAYBREAK...ALLOWING A S/W RIDGE TO CROSS OUR REGION. SUBSIDENCE ASSOCIATED WITH THIS UPPER FEATURE SHOULD RESULT IN MOSTLY SUNNY- PARTLY CLOUDY SKIES. AIR MASS BEHIND THE FRONT IS OF PACIFIC ORIGIN AND WITH DOWNSLOPE COMPONENT OF THE LOW LEVEL FLOW...TEMPERATURES WILL REMAIN WELL ABOVE NORMAL FOR MID MARCH. HIGH TEMPERATURES SHOULD VARY FROM THE MID 70S FAR NE WHERE CLOUDS WILL BE LAST TO DEPART...TO THE LOWER 80S SOUTH. CONTINUED MILD TUESDAY NIGHT WITH MIN TEMPS 55-60. WEDNESDAY AND WEDNESDAY NIGHT...S/W RIDGE MOVES EAST EARLY WEDNESDAY WHILE A DEEP UPPER TROUGH ACROSS THE UPPER MIDWEST/GREAT LAKES BECOMES NEGATIVELY TILTED. THIS WILL FORCE A SFC COLD FRONT TO SWING ACROSS CENTRAL NC WEDNESDAY. WESTERLY FLOW PROCEEDING THE FRONT WILL LIMIT MOISTURE ADVECTION; THUS...EXPECT THE FRONT TO CROSS CENTRAL NC DRY THOUGH AN ISOLATED SHOWER OR THUNDERSTORM CANNOT BE RULED OUT IN THE EAST CONSIDERING THE TIME OF DAY THAT THE FRONT IS CROSSING THE REGION. IF THE FASTER GFS/NAM SOLUTION VERIFIES...850MB TROUGH EXITS THE REGION BY EARLY AFTERNOON. WHILE LOW LEVEL CAA EXPECTED BEHIND THIS FEATURE...DOWNSLOPE COMPONENT OF THE FLOW WILL INITIALLY OFFSET/LIMIT THE COLD AIR. WITH THICKNESSES COMPARABLE TO THE PAST FEW DAYS...AND LOW LEVEL SW-WESTERLY FLOW FACTORED IN...EXPECT HIGH TEMPS TO REACH THE 80-85 DEGREE RANGE ACROSS THE REGION. THESE VALUES ARE JUST A COUPLE OF DEGREES SHY OF THE RECORD HIGH TEMPS FOR MARCH 16TH. MIN TEMPS WEDNESDAY NIGHT GENERALLY IN THE LOW-MID 50S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 155 PM MONDAY... FORECAST CONFIDENCE BEGINS TO WANE THIS PERIOD AS UPPER AIR PATTERN OVER THE EASTERN U.S. UNDER GOES A CHANGE. A SERIES OF S/W AND ATTENDANT SFC COLD FRONTS WILL CROSS THE REGION THU AND FRIDAY. GFS HAS TRENDED WETTER WITH THE LEAD S/W AND SFC FRONT THOUGH THIS MAY BE OVERDONE CONSIDERING MOISTURE ADVECTION LIMITED DUE TO WLY FLOW. STILL COULD SEE A BAND OF CLOUDINESS AND POSSIBLY A SHOWER OR TWO ON THU. NOTICEABLY COOLER AIR WILL OVERSPREAD THE REGION THURSDAY NIGHT THROUGH EARLY SATURDAY AS A DRY AIR RIDGE BUILDS/EXTENDS ACROSS THE REGION. THIS SFC RIDGE WILL DRIFT OFFSHORE LATE SATURDAY WHILE A MID-UPPER LEVEL TROUGH UNDERGOES AMPLIFICATION OVER THE CENTRAL U.S. S/W TROUGHS ROTATING THROUGH THE BASE OF THE UPPER TROUGH EXPECTED TO INDUCE SFC LOW GENERATION OVER THE DEEP SOUTH/NORTHERN GULF COAST SATURDAY...LIFTING ACROSS THE SE U.S. SATURDAY NIGHT AND SUNDAY. THIS HAS THE POTENTIAL TO BRING A DECENT ROUND OF RAIN TO THE CAROLINAS. WILL LIKELY SEE COOLER/SLIGHTLY BELOW NORMAL TEMPS OCCUR SATURDAY INTO SUNDAY AS SFC PATTERN SIGNALS THE POTENTIAL FOR A HYBRID OR INSITU DAMMING EVENT. THE UPPER TROUGH EXPECTED TO CROSS THE CAROLINAS MONDAY...BRINGING AN END TO THE RAIN THREAT. TEMPS THROUGH THE PERIOD WILL TRENDED DOWNWARD...STARTING OUT IN THE 70S THURSDAY...60S FRIDAY...AND 50S/LOWER 60S SATURDAY/SUNDAY...AND 50S MONDAY. OVERNIGHT TEMPS IN THE 40S EXPECTED WITH 30S POSSIBLE EARLY NEXT WEEK. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 1205 PM MONDAY... ADVERSE AVIATION CONDITIONS THIS MORNING WILL CONTINUE TO IMPROVE... BUT SCATTERED TO NUMEROUS STORMS THIS AFTERNOON AND TONIGHT WILL BRING THEIR OWN AVIATION HAZARDS WITH A RISK OF DAMAGING WIND GUSTS AND SOME HAIL. STUBBORN IFR/LIFR STRATUS PERSISTS ALONG AND TO THE NORTH OF A FRONTAL ZONE NOW STALLED ACROSS FAR NRN PORTIONS OF CENTRAL NC. IFR CONDITIONS AT INT/GSO AND MVFR CONDITIONS AT RDU/RWI/FAY HAVE ALREADY BEGUN TO IMPROVE AND ALL SITES ARE EXPECTED TO BE VFR AT THE START OF THE TAF VALID PERIOD... ALTHOUGH SCATTERED TO BROKEN CUMULUS BASED AT 3 000 TO 4 000 AGL IS ANTICIPATED THROUGH THE AFTERNOON. SCATTERED STORMS ARE EXPECTED TO BREAK OUT THIS AFTERNOON... MOST LIKELY AFFECTING FAY WITH A SLIGHTLY LOWER CHANCE AT RDU/RWI AND AN EVEN LOWER CHANCE AT INT/GSO. HOWEVER... ARRIVAL OF AN UPPER LEVEL DISTURBANCE WILL BRING ANOTHER ROUND OF MORE ORGANIZED THUNDERSTORMS THIS EVENING... AND THIS WILL PARTICULARLY AFFECT INT/GSO WITH A SLIGHTLY LOWER THREAT AT RDU/RWI/FAY. THIS SECOND ROUND OF STORMS SHOULD SHIFT EASTWARD ACROSS CENTRAL NC THIS EVENING... EXITING OUR NORTHEAST SOON AFTER 1 AM/05Z. SKIES ARE EXPECTED TO CLEAR OUT FROM SW TO NE LATE TONIGHT THROUGH TUE MORNING (FROM 08Z TO 16Z)... WITH SURFACE WINDS BECOMING WNW OR NW WITH VFR CONDITIONS DURING THE LAST SEVERAL HOURS OF THE TAF VALID PERIOD. LOOKING BEYOND 18Z TUE... VFR CONDITIONS ARE LIKELY TO HOLD THROUGH SAT. THERE IS A SMALL CHANCE OF SHOWERS ALONG THE STALLED FRONT LATE WED NIGHT THROUGH THU AS A WAVE OF LOW PRESSURE TRACKS ALONG THE FRONT THROUGH OUR AREA... BUT ANY SUB-VFR CONDITIONS ASSOCIATED WITH THIS WOULD BE BRIEF. -GIH && .CLIMATE... HERE ARE THE RECORD HIGH TEMPERATURES FOR MARCH 16TH. RDU 86/1945 GSO 85/1945 FAY 87/1945 && .RAH WATCHES/WARNINGS/ADVISORIES... && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...WSS LONG TERM...WSS AVIATION...HARTFIELD CLIMATE...RAH
Hazardous weather outlook, Mar 14, 10:15 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1015 AM EDT MON MAR 14 2016 NCZ011-026>028-038>043-073>078-083>086-088-089-151215- HALIFAX-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1015 AM EDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS THIS AFTERNOON MAY BECOME SEVERE...WITH LARGE HAIL UP TO TWO INCHES IN DIAMETER AND DAMAGING WIND GUSTS...MAINLY BETWEEN 1 PM AND 6 PM. ANOTHER BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO CROSS THE AREA LATER THIS EVENING. THESE STORMS MAY BE ACCOMPANIED BY SMALL HAIL AND STRONG WIND GUSTS OVER 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER NOT IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>010-021>025-151215- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM- 1015 AM EDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A FEW MAY PRODUCE HAIL UP TO ONE INCH IN DIAMETER... AS WELL AS DAMAGING WIND GUSTS OVER 60 MPH. THE MAIN THREAT WILL OCCUR BETWEEN 1 PM AND 6 PM. ANOTHER BAND OF STRONG THUNDERSTORMS IS EXPECTED TO CROSS THE AREA LATER THIS EVENING. THESE STORMS MAY BE ACCOMPANIED BY HAIL AND DAMAGING WIND GUSTS OVER 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 8:02 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 43 min |
| Mar 13, 8:14 PM EDT | Special Weather Statement | RAH | Alamance | 61 min |
| Mar 13, 8:32 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Warren | 43 min |
| Mar 13, 8:52 PM EDT | Special Weather Statement | RAH | Durham, Orange | 53 min |
| Mar 13, 9:27 PM EDT | Special Weather Statement | RAH | Halifax, Nash | 63 min |
| Mar 13, 9:37 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 53 min |
| Mar 13, 9:44 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 46 min |
| Mar 13, 10:29 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 32 min |
| Mar 14, 3:30 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Mar 14, 3:45 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Mar 14, 5:49 PM EDT | Special Weather Statement | RAH | Durham | 56 min |
| Mar 14, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange | 49 min |
| Mar 14, 6:36 PM EDT | Special Weather Statement | RAH | Chatham | 54 min |
| Mar 14, 6:46 PM EDT | Special Weather Statement | RAH | Granville | 59 min |
| Mar 14, 6:49 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore | 41 min |
| Mar 14, 7:05 PM EDT | Special Weather Statement | RAH | Person | 55 min |
| Mar 14, 7:14 PM EDT | Severe Thunderstorm Warning | RAH | Orange, Person | 46 min |
| Mar 14, 7:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Lee, Wake | 45 min |
| Mar 14, 7:49 PM EDT | Special Weather Statement | RAH | Durham, Orange | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.